To much testosterone?

by Laila
(Norway)

About 3 years ago at age 20, I tried birth control. I started developing acne, and my face became very oily. I quit after 3 months, thinking it would go away again.

Its been 3 years now and its still there. I also started getting dark hairs on my chin, which has increased over the last 2 years, and I'm terrified it going to get worse. My GYN tested me for pco, but that was negative. She also tested my hormones and said everything was normal. My period is normal. I am very slim, and have been trying to gain weight for a long time, without any results. I eat alot, but I eat healthy. Could progesterone help me?

Comments for To much testosterone?

Click here to add your own comments

Jun 22, 2011
Too much testosterone?
by: Anonymous

Hi Laila, I think that you should definitely try progesterone cream. I have PCOS and like you was very slim in my twenties(not so slim now I'm nearly 40!) It's a good idea to deal with your hormonal imbalance early rather than wait till it worsens, so try the cream at 100-200mg per day for the last 14 days of your cycle and see how you go. High oestrogen can raise androgen levels, hence the unwanted facial hair and acne - high oestrogen is often linked to PCOS. You could have the syndrome even if it doesn't show up on Dr's tests. You may need to use the cream throughout your whole cycle to balance yourself and counteract the oestrogen. You need to experiment a bit, but it will definitely help you. Good luck.

Jun 24, 2011
To much testosterone?
by: Wray

Hi Laila All Contraceptives have the potential to cause adverse side effects. I've often found when women are told their hormones are normal, that they might be in the normal range, but often they are high normal. This becomes important when the ratios are compared. For instance your oestrogen and testosterone could be high normal, but your progesterone low normal. This does cause problems. In fact often progesterone is not tested for. And when was the test done, it should always be ±7 days after ovulation, or before bleeding. This is when progesterone levels peak. We've found from Saliva Tests we run, that the ratio of progesterone to oestrogen should be 600:1 and over to feel well. Please check your ratio. It's evident your testosterone is too high, this is the reason for the Acne and facial hair. Progesterone does help, but it's essential to avoid all sugars. Fructose, sucrose, glucose, and all grains, legumes and sweet or starchy fruit or veggies. The three sugars I've mentioned above cause sex hormone binding globulin (SHBG) to decrease. This in turn causes testosterone to rise. A lack of vitamin D destabilises blood glucose, and is the most important nutrient for the skin, please have a test done. You live in Norway, where there's insufficient sun in winter to make it. For more info please see the Vitamin D Council and GrassrootsHealth websites. If you should consider progesterone, please see our page on Oestrogen Dominance first, as this can occur. We do have a distributor in Norway you might like to contact, see here. Take care Wray


Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.


Search over 7,500 pages on this site...